Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
utdemonhunter

My Accutane Journal

Well, I started taking Accutane on Friday Jan. 13 2006. I never really had really bad breakouts and my skin was pretty clear, but when i entered college my face started to let go of itself. It wasnt till I turned 20 that all hell broke loose. The Derm started me on 80mg/day, on my recent visit Feb. 10 he up the dosage to 90mg/day. I think I have reach there critical point of the breakout!!! :cry: My face is severly dry, my cheeks are totally inflamed and im starting to breakout on my forhead and mouth.... This is really upsetting to me, I keep telling myself that it will get better, and im sure it will but its hard to step outside looking like this... Right now im using Cetaphil and Aquaphor to fight the dryness, but it seems to hardly work....

I have a few questions if someone can kindly answer

Can I be in Steam Room/Sauna while on this medication?

Can I use a Facial Scrub to wash my face?

Whats a good diet?

Is working out at the gym/running good while being on this medication?

Share this post


Link to post
Share on other sites

I wouldn't scrub or wash your face except with a cleanser recommended from your derm. I would use a moisturizing cream too. My face never got that red on my treatment and still is fine today.

Share this post


Link to post
Share on other sites

yea i agree with him^ use a gentle face wash. That's probably one of the reasons your face is so dry...although your face is still gonna be dry because of the accutane itself.

I don't think exercising messes up anything..i just had some soreness in the begining but I'm fine now. it's probably good for you..like it is normally.

For diets...i think some peoples cholestoral levels go up..including mine..so now I have to watch what i eat more.

I don't know about the steam rooms though.

Share this post


Link to post
Share on other sites

Hey! I'm also on 80mg/day, but this is day 50 for me. I might be able to help you with a few of your questions.

-I don't know of any reason you can't be in a sauna while on accutane. I also sit in the sauna for like 10 min. or so after I workout and haven't experienced any adverse affects while on accutane.

-I use (as well as many other people on here) St. Ives apricot scrub once or twice a week when I'm really flaky. If I use it everyday I get more dry.

-I don't know that you need to change your diet while on this medication, I personally haven't changed anything. Just drink lots and lots of water.

-I workout everyday, but have had to cut down on the intensity of my workouts because it seems to take me a lot longer to recover from hard workouts. Just listen to your body, you don't want to injure yourself!In the beginning I had a lot of knee and ankle pain, but I've started taking glucosamine and it seems to help. If you have trouble with your lower back from the accutane, which I do, I really reccommend yoga once or twice a week, it seems to help loosen things up.

Hope this helps!

Share this post


Link to post
Share on other sites

Yea I notice that after workouts the recovering time after takes a bit longer on the medication, Do you think its a good idea to take a protien shake while on this, whey protein that is?

Share this post


Link to post
Share on other sites

Do you usually have protein shakes after workouts? If you normally do and need the extra calories (are you bulking?) then I don't see why not. I don't think the shakes alone can help with recovery, your body just needs more time to repair.

Share this post


Link to post
Share on other sites

went to the derm yesterday, he kept me on the same dosage 90m/g. He said that my face was improving, it actually feels rather smooth, its still pretty red, but i mean as long as there not many bumps then ill be alright. My confidence seems to be building with each day. I can't wait till my face is totally clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×